Vol. 13, No. 6, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Boundary value problems for second-order elliptic operators with complex coefficients

Martin Dindoš and Jill Pipher

Vol. 13 (2020), No. 6, 1897–1938

The theory of second-order complex-coefficient operators of the form = divA(x) has recently been developed under the assumption of p-ellipticity. In particular, if the matrix A is p-elliptic, the solutions u to u = 0 will satisfy a higher integrability, even though they may not be continuous in the interior. Moreover, these solutions have the property that |u|p21u Wloc1,2. These properties of solutions were used by Dindoš and Pipher to solve the Lp Dirichlet problem for p-elliptic operators whose coefficients satisfy a further regularity condition, a Carleson measure condition that has often appeared in the literature in the study of real, elliptic divergence form operators. This paper contains two main results. First, we establish solvability of the regularity boundary value problem for this class of operators, in the same range as that of the Dirichlet problem. The regularity problem, even in the real elliptic setting, is more delicate than the Dirichlet problem because it requires estimates on derivatives of solutions. Second, the regularity results allow us to extend the previously established range of Lp solvability of the Dirichlet problem using a theorem due to Z. Shen for general bounded sublinear operators.

complex-coefficient elliptic PDEs, boundary value problems, $p$-ellipticity
Mathematical Subject Classification 2010
Primary: 35J25
Received: 21 October 2018
Revised: 23 June 2019
Accepted: 13 August 2019
Published: 12 September 2020
Martin Dindoš
School of Mathematics
The University of Edinburgh and Maxwell Institute of Mathematical Sciences
United Kingdom
Jill Pipher
Department of Mathematics
Brown University
Providence, RI
United States